Weird blue/yellow discoloration on nasolabial folds after Juvederm. Any suggestions? (photos)

I had juvederm injected on my marionette lines at ideal image when I left the procedure on Friday I was just red from the middle marks and the next day I had a bluish/green hue on my right side I did also developed some bruises but those are purpleish so I'm not to concern. My concern is the Tyndall effect its now Tuesday its been 4 days and my bruises got a bit worse more noticeable is this normal? Does the left part of my smile line look like the Tyndall effect? I'm worried

Doctor Answers 10

Bruising after Juvederm Injections

From your photos it appears that you have minimal bruising that are not uncommon after any injectable procedure. It can take up to 3 to 4 weeks to resolve. Arnica can be helpful to reduce the swelling and bruising.

Good luck!

Discoloration After fillers

It appears from your photos that you have a bruise that is resolving form the fillers.  You can use Arnica both topically and orally to help resolve this.  Best, Dr. Green

Probably bruising

What you are experiencing is most likely bruising. Which can take anywhere from a week to 10 days to resolve. If, however, things haven't changed at that point, then call your surgeon for an evaluation. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Discoloration After Juvederm

Mostly likely this is merely bruising from the injection, which is common and should subside over time. There is also a slight possibility that this may be due to the injection being too suerficial (tyndall effect). I doubt this is a tyndall effect, but without evaluating in person it is impossible to be certain. You just need to address this with your treating physician to get peace of mind. Hope this helps.

Shelena Lalji, MD
Sugar Land OB/GYN
5.0 out of 5 stars 2 reviews

Juvederm

The best person to help you is your treating physician. I suggest you see them in person or see another board certified surgeon or physician in your area. An in-person evaluation is needed to adequately evaluate your situation and options.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Discoloration

This looks like bruising from the injection, which is very common occurrence from needle injections. If you are concerned about how your fillers look, I would return to your injector for evaluation. These bruises will dissapte in time.

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Bruising After Juvederm

From your photo, this does appear to be a mild bruise and not the Tyndall effect. The Tyndall effect occurs when some fillers are injected too superficially in the skin, causing the filler to reflect light with a bluish discoloration. Usually it is accompanied by some lumpiness. Your discoloration should resolve on its own in the next 7-10 days. Best of luck. 

Luis Soro, DO
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

Blue/yellow discoloration on NLF after Juvederm injection

From your picture, it looks like you have bruising. It is common for the bruising to last 7 - 10 days after the injection. If you are concerned, it is always best to go for evaluation with your injecting physician.

Anne Marie Tremaine, MD
Naples Dermatologic Surgeon

Weird blue/yellow discoloration on nasolabial folds after Juvederm. Any suggestions? (photos)

This is NOT the Tyndall effect! It is the brusing  caused by injections. Best to return to see your injecting doctor to understand needle injury to skin can cause a bruise...

Bruising After Juvederm

Looking at the photo, it appears that you have some bruising that is showing through.  (Bruises can take a couple of days to surface.) The Tyndall effect tends to have a lighter blue color.  Hopefully the bruising will clear and everything will be fine.  If it is not, and it persists you can have your injector dissolve the Juvederm.  Another option is to wait.  It will eventually go away on its own, but this will take 9 to 12 months.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.